MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHNAVIGATOR ENAV SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHNAVIGATOR ENAV SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number ENAV
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been returned to the manufacturer for analysis.Part not returned.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a cranial resection procedure.It was reported that the cranial frame and passive planar blunt instruments were flickering continuously.The surgeon was able to register the patient, but the flickering continued.Tracking view showed the camera was positioned too close in the field of view.The site re-positioned the camera, but this did not resolve the issue.Changing out spheres did not help.The site covered up each cranial frame sphere and discovered one that when covered helped the flickering a little bit.It was recommended that the site replace the sphere or not use that particular sphere on the frame.Removing the sphere did not help and the instrument and frame continued to flicker.They put a new sphere on the frame and the system still flickered.Towards the end of the case the camera continued to track without flickering.Delay to surgery 15 minutes.No patient impact.
 
Additional Manufacturer Narrative
The positioning sensor unit (psu) and navigation system were received by the manufacturer.However, results are not available at this time.

Brand Name
STEALTHNAVIGATOR ENAV SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7731747
Report Number1723170-2018-03743
Device Sequence Number1405626
Product Code HAW
UDI-Device Identifier00613994386021
UDI-Public00613994386021
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENAV
Device Catalogue Number9733658
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight136